Dark Skin On Underarms After Laser Hair Removal?
- Asked by daughterofbarbie in Philippines
- 1 year ago
Hi I'm Carel and I'm an Asian.. I love to take good care of my underarm, I'm kinda obsess with it. Have tried a lot of products to have it become much whiter even if it's not dark. I've tried chemical peel before and it lead me to skin darkening because of improper use. I have this kinda light brown shadow on the upper are of my UA. It's almost even now to my UA skin but I want it to be whiter. Is diamond peel okay? My UA skin is smooth and got fine hair because of LHR. Any suggestion? Help!
Underarm pigmentation in Asian skin
Underarms are often darker than the surrounding skin since even mild irritation can cause pigmentation called postinflammatory hyperpigmentation. Shaving, waxing, laser treatments, peels, microdermabrasion, antiperspirants and deodorants can all contribute to the increased pigmentation.
You should be very gentle in the area, use a mild antiperspirant without fragrance and avoid peels, microdermabrasion and laser treatments. You could try an 8% glycolic acid solution that will gently help fade the pigmentation. The less you do in this area, the faster the pigmentation will fade.
Whitening Underarms is difficult
The darkening in underarms is common in Asians. The reason is the tendency of skin to get 'post inflammatory hyperpigmentation.' It is the reaction of the skin to any irritation including laser treatments. You should try using a Vitamin C cream in that area. Also try Hydroquinone cream (a bleaching cream) and mild steroid cream like Cortisone over the counter. You have to make sure you do not expose that area to sun as it will become dark again.
This answer is not intended as and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Recent Laser Hair Removal Reviews
Laser Hair Removal Photos
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.